Psycho-Babble Medication Thread 962193

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

hallucinations on clomipramine?

Posted by g_g_g_unit on September 12, 2010, at 20:15:55

Since I began clomipramine 4 days ago, I've been feeling worse - more anxious, despairing, and scared. Light and noise (on the train, for example) feel more amplified, while my depressive feelings of guilt and hopelessness seem to have taken on a darker shade.

What's really worrying me though is that while out running a couple of days ago (in this dysphoric state), I ever so briefly saw a cat appear and then disappear in a driveway out the corner of my eye. It was so brief that I can barely be certain I saw it. Could this be a stress-induced reaction? Or might the clomipramine have unearthed a psychotic depression?

I'm a little worried to tell my pdoc.

 

Re: hallucinations on clomipramine?

Posted by violette on September 12, 2010, at 21:09:25

In reply to hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 20:15:55

I've had all of those symptoms during the course of psychotherapy. There were no drugs involved, but i took xanax as needed..for me, those symptoms were the result of attachment anxieties, fear of danger, and formerly unconscious emotions surfacing when defense mechanisms dissolve. They are temporary states, and have become shorter over the past year.

If it's not from medications, the sensory experiences are commonly referred to as transient psychosis...that and the other symptoms you describe are called affect states if related to psychotherapy. They come and go related to emotional distress brought out.

I still get related symptoms. The transient psychosis no longer bothers me much...especially after telling my therapist/psychiatrist about them. The affect states are temporary....

I've never taken that medication so I can't offer you any experience there..whatever it is from, it would be wise to tell your pdoc. Maybe it is all from the medication and will subside if you quit taking it.

 

Re: hallucinations on clomipramine? g_g_g_unit

Posted by Maxime on September 12, 2010, at 21:13:11

In reply to hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 20:15:55

Hallucinations can happen at any time and they are scary. I really think you should tell your pdoc. He/she will come up with a solution. I've had psychotic depression many times and I know how scary it is to deal with hallucinations. I've also had med induced psychosis from Topomax and Wellbutrin.

When do you see you doctor next?

 

Re: hallucinations on clomipramine? violette

Posted by g_g_g_unit on September 12, 2010, at 22:04:19

In reply to Re: hallucinations on clomipramine?, posted by violette on September 12, 2010, at 21:09:25

> I've had all of those symptoms during the course of psychotherapy. There were no drugs involved, but i took xanax as needed..for me, those symptoms were the result of attachment anxieties, fear of danger, and formerly unconscious emotions surfacing when defense mechanisms dissolve. They are temporary states, and have become shorter over the past year.
>
> If it's not from medications, the sensory experiences are commonly referred to as transient psychosis...that and the other symptoms you describe are called affect states if related to psychotherapy. They come and go related to emotional distress brought out.
>
> I still get related symptoms. The transient psychosis no longer bothers me much...especially after telling my therapist/psychiatrist about them. The affect states are temporary....
>
> I've never taken that medication so I can't offer you any experience there..whatever it is from, it would be wise to tell your pdoc. Maybe it is all from the medication and will subside if you quit taking it.

thanks violette - and sorry i didn't get back to your last babblemail yet, i just haven't been feeling particularly well. since i'm not formally in psychotherapy (my sessions with my psychologist so far have been devoted to detailing my symptom history), my guess is what i'm experiencing is a reaction to the medication.

 

Re: hallucinations on clomipramine?

Posted by g_g_g_unit on September 12, 2010, at 22:07:09

In reply to Re: hallucinations on clomipramine? g_g_g_unit, posted by Maxime on September 12, 2010, at 21:13:11

> Hallucinations can happen at any time and they are scary. I really think you should tell your pdoc. He/she will come up with a solution. I've had psychotic depression many times and I know how scary it is to deal with hallucinations. I've also had med induced psychosis from Topomax and Wellbutrin.
>
> When do you see you doctor next?

I see her in two weeks, but she was due to call sometime today as I was going to ask her about the problems I'd been having with reflux.

When you experienced psychosis on meds were the hallucinations quite frequent? What I find strange is that I only had that one image (and like I say, it was so brief, I'm still uncertain whether I saw it). There hasn't been anything else over the past 4 days.

 

Re: hallucinations on clomipramine?

Posted by violette on September 12, 2010, at 22:27:16

In reply to Re: hallucinations on clomipramine? violette, posted by g_g_g_unit on September 12, 2010, at 22:04:19

ggg,

don't ever feel obligated to send a b-mail or reply to a post. it's not necessary to apologize...but you're sweet.

You can have all that without ever spiraling out of control, so trying to ease your worries...not that you should not be careful, but just letting you know that those things can be common in pa therapy...if not the meds..i get flashes of 'things' in my periphial vision, often accompanied by extra sensory perception of light and music, for example. which suddenly become more interesting and beautiful, and if i think about those perceptions, it seems like i start exploring if those perceptions have 'meaning', but never progresses to lapse in reality. But that's when it's quiet and more subdued; noise and florescent light hurts...esp. under more stress. i never had those symptoms before pa therapy.

however I want to warn you-those 'history intakes' done by psychoanalytic therapists can be very provoking in ways in which you may be unitially unaware. I had a hallucination before after doing just a history intake/assessment... normally day 1, minute 1, is when therapy starts. There is no simply narrating symptom history..as a general rule though each t has their own style i'm sure...normally though it's much more complex than that and they might address your defense mechanims while interviewing you-and you don't realize it...feel free to b-mail me if you have any questions about that or post on psychology.

Hope the med helps with your ocd...Good move..running while dysphoric. :)

 

Re: hallucinations on clomipramine? g_g_g_unit

Posted by weatherfreak on September 12, 2010, at 22:33:30

In reply to Re: hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 22:07:09

I've had psychotic depression on numerous occasions. It's terrible, scary and usually doesn't go away unless you tell your pdoc and sort it out.

I've had mine go away by changing meds, adding meds, stopping certain meds and or just plain talking about it. Good luck and tell her everything g_g_g_unit. That's what she's there for, to stop it.

 

Re: hallucinations on clomipramine?

Posted by g_g_g_unit on September 12, 2010, at 22:43:20

In reply to Re: hallucinations on clomipramine? g_g_g_unit, posted by weatherfreak on September 12, 2010, at 22:33:30

thanks for all your helpful responses. I just spoke to her on the phone: I mentioned the hallucination, and the fact that I've been feeling more destabilized, but she didn't feel it was anything to be concerned about at this stage - with the caveat that I could call her again if things worsen.

 

Re: hallucinations on clomipramine? g_g_g_unit

Posted by Phillipa on September 12, 2010, at 23:24:29

In reply to Re: hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 22:43:20

That's good so glad she called you. Phillipa

 

Re: hallucinations on clomipramine?

Posted by violette on September 13, 2010, at 0:40:00

In reply to Re: hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 22:43:20

that's good news...thanks for letting us know.

Really glad you called!

 

Re: hallucinations on clomipramine? g_g_g_unit

Posted by Maxime on September 14, 2010, at 21:58:57

In reply to Re: hallucinations on clomipramine?, posted by g_g_g_unit on September 12, 2010, at 22:43:20

Just out of curiosity, are the hallucinations visual or auditory, or both. I don't know which is worse. But I think it's the auditory ones that make feel like I am losing my mind.

 

Re: hallucinations on clomipramine? Maxime

Posted by g_g_g_unit on September 15, 2010, at 1:44:32

In reply to Re: hallucinations on clomipramine? g_g_g_unit, posted by Maxime on September 14, 2010, at 21:58:57

> Just out of curiosity, are the hallucinations visual or auditory, or both. I don't know which is worse. But I think it's the auditory ones that make feel like I am losing my mind.

I only had that lone visual hallucination of a cat. I also awoke in the middle of the night panicking because I thought I'd heard a baby, but it was actually a bird tweeting outside my window. That was on day 1 and 2 respectively, but I haven't had any freak occurrences since, thankfully.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.